New Mexico, 2015Hail in New Mexico, May 9, 2015
May 9, 2015 · NWS ABQ · 1 event in 1 county or zone
A deep upper level low approached the New Mexico Arizona border during the morning of the 9th, with a disturbance rounding its base over far southeast New Mexico. This feature helped set off strong to severe early morning thunderstorms across parts of the eastern plains, moving north northeast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper level low approached the New Mexico Arizona border during the morning of the 9th, with a disturbance rounding its base over far southeast New Mexico. This feature helped set off strong to severe early morning thunderstorms across parts of the eastern plains, moving north northeast. Hail reports from these thunderstorms were generally pea to half inch in size, but the largest report was penny size southeast of Tucumcari, New Mexico. No damage resulted from the hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 8, 10:48 PM MST, 3 hours 17 minutes earlier.
Area forecast discussion, May 8, 10:48 PM MST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1148 PM MDT FRI MAY 8 2015
.AVIATION...
06Z TAF CYCLE
DRYLINE ACROSS WESTERN EDGE OF THE EASTERN PLAINS LIKELY TO BEGIN
A SLOW EASTWARD PROGRESSION AGAIN AFTER 08Z-10Z TIME RANGE...
PERHAPS JUST A BIT LATER. STILL A FEW SHRA/TSRA MAY DEVELOP MAINLY
FROM THE SANGRE DE CRISTOS ON EAST AND THE NW MTS ON WEST STARTING
SOMETIME BETWEEN 08Z AND 11Z. MT OBSCURATIONS POSS MAINLY NORTH
AND CENTRAL PORTION OF SANGRE DE CRISTOS IN AND NEAR CONVECTION.
CONFIDENCE STILL NOT HIGH ENOUGH FOR TEMPO GROUP AT TCC. STILL
SOME RISK FOR PATCHY IFR EVEN LOCALLY LIFR CIGS MAINLY NEAR AND
EAST OF A LINE FROM EAST SLOPES OF THE SANGRE DE CRISTOS TO SANTA
ROSA TO ROW...INCLUDING TCC AND POSS LVS AND ROW. ISOLATED TO SCT
-SHRA/-TSRA WITH GUSTY WINDS MAINLY NW HALF LATE MORN AND AFTN
SAT. ALSO LOOKING AT ANOTHER ROUND OF GUSTY SW TO W WINDS MOST
AREAS...BUT STRONGEST ACROSS THE EAST HALF OF THE FCST AREA.
43
&&
.PREV DISCUSSION...912 PM MDT FRI MAY 8 2015...
.UPDATE...
TORNADO WATCH HAS EXPIRED. REMOVED SEVERE THREAT FROM THE NE ZONES.
LOWERED POPS SOME FOR MOST EASTERN ZONES.
&&
.PREV DISCUSSION...340 PM MDT FRI MAY 8 2015...
.SYNOPSIS...
ONCE AGAIN THE DRYLINE INVADED EAST CENTRAL NEW MEXICO LAST
NIGHT...WHILE A COLD FRONT HAS OVERTAKEN THE NORTHEASTERN QUADRANT
OF THE STATE. THE DRYLINE SEPARATES DRY AIR TO THE WEST AND
MOIST UNSTABLE AIR TO THE EAST...AND THE COLD FRONT IS SEPARATING
WARM AND DRY AIR TO THE SOUTHWEST FROM COOL MOIST AIR TO THE
NORTHEAST. THE FRONT HAS NOW OVERTAKEN THE DRYLINE...AND THIS
BOUNDARY WILL HELP TRIGGER SHOWERS AND STORMS THIS AFTERNOON AND
THIS EVENING...AND SOME STORMS MAY BECOME STRONG TO SEVERE IN THE
EASTERN TIER OF THE STATE. FARTHER WEST...A LOW PRESSURE SYSTEM IS
DEPARTING CALIFORNIA...AND DRIFTING INTO ARIZONA. THIS HAS BROUGHT
BREEZY TO WINDY CONDITIONS TO NEW MEXICO. THE WINDS ARE EXPECTED
TO STRENGTHEN INTO SATURDAY AS THE LOW PRESSURE SYSTEM SWEEPS OVER
THE FOUR CORNERS REGION AND INTO COLORADO. PRECIPITATION CHANCES
WILL ALSO INCREASE WITH THE PASSAGE OF THIS SYSTEM SATURDAY...AND
WILL LINGER INTO SUNDAY WITH THE NORTH CENTRAL TO NORTHWESTERN
SECTIONS OF NEW MEXICO REMAINING THE FAVORED AREAS.
&&
.DISCUSSION...
IT HAS BEEN A BUSY DAY CHASING THE FORECAST...AND FORECAST MODELS
CONTINUE TO INDICATE SIGNIFICANT DIFFICULTIES IN RESOLVING THE
PLACEMENT OF THE DRYLINE AND THE BACK DOOR FRONT INTO THE
NORTHEASTERN QUADRANT OF THE STATE. THESE TWO SURFACE BOUNDARIES
ARE CRITICAL IN THE SEVERE WEATHER POTENTIAL FOR THIS AFTERNOON
AND THIS EVENING...AND THUS HEFTY RAMIFICATIONS ARE IN STORE FROM
ANY MISPLACEMENT BY THE MODELS. CURRENTLY THE DRYLINE INTRUSION
HAS BECOME OVERSHADOWED BY THE BACK DOOR COLD FRONT WITH HEALTHY
DEWPOINTS IN THE 50S BEING STEADILY PUSHED INTO THE EAST CENTRAL
TO NORTHEASTERN ZONES ALONG WITH AN EASTERLY UPSLOPE COMPONENT.
NEAR AND ALONG THE EDGE OF THIS BOUNDARY SEEMS LIKE A FOCAL POINT
FOR CONVECTION TO BLOSSOM LATE THIS AFTERNOON AND THIS EVENING.
TORNADO WATCHES 142 AND 144 REMAIN IN EFFECT OF THIS
WRITING...HOWEVER 142 WILL BE EXPIRING AT 4 PM MDT WITH AN
EXTENSION POSSIBLE. OTHERWISE THIS MORNING'S SHORT WAVE TROUGH
HAS EXITED INTO TX/OK...A SUBTLE DUDE THAT PACKED A VIGOROUS SLUG
OF LIFT AND FORCING FOR THE STORMS SHORTLY AFTER SUNRISE. WITH THE
UPPER LOW WORKING OVER SOUTHERN NV...THE SOUTHWESTERLY FLOW ALOFT
HAS INCREASED OVER NM...AND SOME OF THIS STRONGER MOMENTUM IS
MIXING DOWN TO THE SURFACE IN THE FORM OF BREEZY TO WINDY
CONDITIONS. PRECIPITATION HAS BEEN ISOLATED OR RATHER SCANT IN THE
NORTH CENTRAL TO NORTHWESTERN ZONES...AIDED BY SOME OROGRAPHICS.
EXPECT THIS AREA TO OBSERVE A SLIGHT EXPANSION IN PRECIPITATION
COVERAGE OVERNIGHT...EVEN WITH TEMPERATURE LAPSE RATES STABILIZING
AS THE ATMOSPHERE DECOUPLES.
HAVE BUILT IN SOME CLOUDY CONDITIONS INTO THE EASTERN TIER OF
COUNTIES FOR SATURDAY MORNING TO ACCOUNT FOR HIGHER BOUNDARY LAYER
MOISTURE THAT SHOULD STAY INTACT AND INCREASE WITH A MERGING OF
THE DRYLINE AND REMNANTS OF THE AFOREMENTIONED BACK DOOR FRONT.
THE LOW WILL QUICKLY CROSS THE FOUR CORNERS BEFORE NOON
SATURDAY WITH AN INCREASE IN PRECIPITATION COVERAGE OVER THE NORTH
CENTRAL TO NORTHWESTERN ZONES NOT ONLY DURING THE MORNING...BUT
ESPECIALLY AFTER NOON WHEN TEMPERATURE LAPSE RATES DESTABILIZE
AGAIN. DYNAMIC COOLING WILL ALSO ACCOMPANY THE PASSAGE OF THE LOW
AND ATTENDANT PACIFIC FRONT...AND WINDS WILL ALSO TURN NOTABLY
STRONGER THAN TODAY. WINDS WILL BE STRONGEST IN THE NORTHEAST
QUADRANT OF THE STATE...AND AN ADVISORY WILL LIKELY BE NEEDED FOR
THIS AREA SATURDAY. IT SHOULD ALSO BE NOTED THAT SNOW LEVELS WILL
TAKE A BIG DIVE SATURDAY MORNING...BUT SNOW ACCUMULATIONS ARE NOT
EXPECTED TO GAIN MUCH BEFORE THE LEVELS BEGIN RISING AGAIN DURING
THE DAYTIME SATURDAY. STILL...WOULD NOT BE SURPRISED TO SEE 2 TO
5 INCHES ABOVE 9000 FEET BY SATURDAY EVENING.
UPPER LOW WILL RAPIDLY ESCAPE TO THE GREAT PLAINS BY SUNDAY
MORNING WHILE A TRAILING SHORT WAVE TROUGH DIVES SOUTHWARD ON THE
BACKSIDE OF IT. THIS WILL DRIVE ADDITIONAL PRECIPITATION INTO THE
NORTH CENTRAL TO NORTHWESTERN ZONES SUNDAY. WINDS WILL REMAIN
BRISK AND TURN MORE WEST NORTHWEST...BUT WILL TAKE A DRAMATIC
DOWNTICK IN SPEED. THE BACK DOOR FRONT THAT HAS BEEN ADVERTISED
FOR SUNDAY NIGHT APPEARS TO ARRIVE MUCH FASTER VIA THE NAM MODEL
SOLUTION. THIS SEEMS PLAUSIBLE...AND SOME PRECIPITATION COULD
BREAK OUT ALONG ITS LEADING EDGE NEAR AND EAST OF THE RATON RIDGE
SUNDAY AFTERNOON AND EVENING. THIS FRONT SHOULD HAVE FULLY INVADED
THE EASTERN PLAINS OF NM BY DAYBREAK MONDAY. PRECIPITATION WOULD
BE SCANT AND RELEGATED TO THE NORTHERN MOUNTAINS MONDAY WHILE
WINDS SETTLE...BUT QUICKLY VEER EAST SOUTHEASTERLY IN THE PLAINS
OF THE STATE.
FORECAST MODELS CONTINUE TO BICKER AND DISAGREE ON THE UPPER LEVEL
FEATURES FOR THE REST OF NEXT WEEK. HOWEVER...THEY ARE IN
AGREEMENT OF AT LEAST SOME SEMBLANCE OF SOUTHWESTERLY FLOW ALOFT
AND A MOIST SOUTHEAST RETURN FLOW AT THE SURFACE THROUGH MID WEEK.
THIS WOULD ADVECT COPIOUS AMOUNTS OF GULF MOISTURE INTO AT LEAST
EASTERN NEW MEXICO...BUT PERHAPS EVEN SOME CENTRAL TO WESTERN
PARTS. THIS SHOULD LEAD TO AN UPTICK IN STORM COVERAGE TUESDAY AND
WEDNESDAY AS THE SURFACE FLOW REGIME APPEARS TO BE PERSISTENT. THE
MOISTURE MAY EVEN LINGER THROUGH THE END OF THE WEEK ACCORDING TO
THE GFS. ENHANCEMENTS TO STORM INITIATION AND COVERAGE MAY COME
FROM ANY PERTURBATIONS IN THE SOUTHWESTERLY FLOW ALOFT.
52
&&
.FIRE WEATHER...
A BACKDOOR COLD FRONT PUSHED FARTHER SOUTHWEST THAN MODELS
FORECAST THIS MORNING...RESULTING IN AN AREA OF HIGHER DEWPOINTS
ACROSS NE NM. THIS HAS TEMPERED THE ADVANCEMENT OF THE DRIER AIR
EAST...KEEPING HUMIDITY VALUES UP TODAY IN THE REGION. IT WILL
ALSO LEAD TO ISOLATED STRONG TO SEVERE SHOWERS AND THUNDERSTORMS
ACROSS THE NE. SURFACE WINDS WILL PERSIST ENOUGH OUT OF THE EAST
TONIGHT IN THE NE TO BOOST HUMIDITY RECOVERIES AND FORM LOW CLOUDS
AND/OR FOG. ELSEWHERE...SHOWERS AND THUNDERSTORMS WILL PROVIDE
SPOTTY WETTING PRECIP TO THE WESTERN AND NORTHERN HIGH TERRAIN
THIS EVENING.
THE UPPER LEVEL LOW CURRENTLY SITUATED OVER THE GREAT BASIN WILL
MOVE ALONG THE NM/CO BORDER SATURDAY...AND LIFT INTO THE CENTRAL
PLAINS BY SUNDAY. STRONG WINDS PLUS A SIGNIFICANT DRY SLOT OVER THE
EASTERN PLAINS WILL RESULT IN A FEW HOURS OF CRITICAL FIRE WEATHER
SATURDAY AFTERNOON...BUT BELOW NORMAL TEMPS AND MARGINAL INSTABILITY
LIMIT THE OVERALL THREAT. ISOLATED SHOWERS AND THUNDERSTORMS WILL
ONLY OFFER SPOTTY WETTING PRECIP CHANCES ACROSS THE NORTHWEST
SATURDAY AFTERNOON. A BACKDOOR COLD FRONT WILL COMBINE WITH A SECOND
PIECE OF UPPER LEVEL ENERGY TO INITIATE ANOTHER ROUND OF SPOTTY
WETTING STORMS OVER THE WESTERN AND CENTRAL HIGHER TERRAIN ON
SUNDAY. THE PIECE OF ENERGY WILL PRODUCE BREEZY WINDS IN THE
TYPICAL AREAS FAVORED WITHIN A NW FLOW REGIME. BELOW NORMAL TO
WELL BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THIS WEEKEND
PERIOD.
WEAK RIDGING MONDAY WILL CAUSE BRIEF DIP IN VENTILATION RATES.
SURFACE RETURN FLOW BEHIND THE BACKDOOR FRONT WILL BEGIN INCREASING
MOISTURE EAST TO WEST TOWARDS THE CONTINENTAL DIVIDE. THIS WILL
PRIME THE AREA FOR MORE SHOWERS AND THUNDERSTORMS DURING THE MID
WEEK PERIOD...WHICH MODELS DEPICT AS MULTIPLE DISTURBANCES CROSS NM
WITHIN DEVELOPING SOUTHWEST FLOW ALOFT. CONFIDENCE WEAKENS ON HOW
LONG THE SURFACE MOISTURE WILL STICK AROUND BEFORE THE SW FLOW
PUSHES IT EAST OF THE STATE...WITH THE GFS AND ECMWF SHOWING
DIFFERENT TIMING. THE GFS SHOWERS THE LOW LEVEL MOISTURE REMAINING
IN TACT FOR MOST OF THE WEEK...THOUGH EVENTUALLY SHUNTED TO THE
EASTERN PLAINS. THE ECMWF BRINGS THE DRY AIR QUICKER...PUSHING THE
MOISTURE OUT BY THURSDAY. EITHER WAY...NO MAJOR FIRE WEATHER
CONCERNS ARE EXPECTED. VENT RATES WILL IMPROVE DURING THIS PERIOD
DUE TO STRONGER FLOW ALOFT...TEMPERATURES REMAIN NEAR TO BELOW
NORMAL.
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 8, 8:26 AM MST, 17 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
926 AM MDT FRI MAY 8 2015
NMZ501>540-091200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
926 AM MDT FRI MAY 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR EASTERN NEW
MEXICO...WHERE DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. AN
ISOLATED TORNADO IS POSSIBLE IN CURRY AND ROOSEVELT COUNTIES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRONG SOUTHWEST WINDS SUSTAINED AT 30 TO 40 MPH ARE LIKELY ACROSS
SOUTH CENTRAL AND EASTERN NEW MEXICO SATURDAY AFTERNOON AND EVENING
WHERE GUSTS MAY PEAK TO AROUND 50 MPH.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR
BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND
PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X.
In the hours before
Special weather statement, May 8, 8:37 PM MST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
937 PM MDT FRI MAY 8 2015
NMZ515-527-528-090415-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON
RIDGE/JOHNSON MESA-
937 PM MDT FRI MAY 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
1015 PM MDT...
AT 936 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTH OF CIMARRON...OR ABOUT 30 MILES
NORTHWEST OF SPRINGER...MOVING NORTH AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...VERMEJO PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3699 10513 3699 10451 3659 10485 3665 10507
TIME...MOT...LOC 0338Z 197DEG 13KT 3671 10492
Special weather statement, May 8, 9:04 PM MST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1004 PM MDT FRI MAY 8 2015
NMZ515-527-528-090430-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON
RIDGE/JOHNSON MESA-
1004 PM MDT FRI MAY 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH
1030 PM MDT...
AT 1006 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES WEST OF
RATON TO 6 MILES NORTHWEST OF CIMARRON...AND MOVING NORTHEAST AT 10
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THESE STORMS INCLUDE...CIMARRON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3698 10468 3654 10479 3642 10511 3700 10490
3700 10469
TIME...MOT...LOC 0404Z 228DEG 10KT 3699 10484 3657 10499
40Special weather statement, May 8, 9:27 PM MST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1027 PM MDT FRI MAY 8 2015
NMZ515-527-090500-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
1027 PM MDT FRI MAY 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
1100 PM MDT...
AT 1024 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTH OF CIMARRON...OR ABOUT 25 MILES
WEST OF RATON...MOVING NORTH AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3698 10464 3669 10479 3674 10501 3700 10502
3700 10466 3699 10464
TIME...MOT...LOC 0427Z 197DEG 27KT 3681 10486
40Special weather statement, May 9, 12:47 AM MST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
147 AM MDT SAT MAY 9 2015
NMZ536>538-090815-
CHAVES COUNTY PLAINS-DE BACA COUNTY-ROOSEVELT COUNTY-
147 AM MDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN CHAVES...
WESTERN ROOSEVELT AND EASTERN DE BACA COUNTIES THROUGH 215 AM MDT...
AT 142 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF KENNA...OR ABOUT 34 MILES
SOUTHEAST OF FORT SUMNER...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
DE BACA AND WESTERN ROOSEVELT COUNTIES.
&&
LAT...LON 3437 10397 3420 10365 3398 10390 3403 10402
TIME...MOT...LOC 0747Z 204DEG 22KT 3408 10391
GUYER
Hail, Quay
- When
- May 9, 2:05 AM MST to 2:10 AM MST
- Where
- Quay County, 9.74 mi S of (Tcc)tucumcari Arpt
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.040, -103.580
Trained spotter woken by penny size hail that fell during the early morning hours.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, May 9 to 10, 20153 deaths · 45 injured · $44 million · EF3 · 27 events
- Flash Flooding and Flooding in Texas, May 9 to 11, 20152 deaths · $7.5 million · 3.25 in hail · 78 events
- Flash Flooding and Flood in Arkansas, May 9 to 12, 20151 death · $162,000 · 70 kt wind · 26 events
- Tornadoes and Flash Flooding in Oklahoma, May 9 to 11, 2015$371,000 · EF2 · 45 events
- Tornadoes and Flash Flooding in Kansas, May 9 to 10, 2015$136,000 · EF2 · 14 events
- Rip Current in Puerto Rico, May 9, 20151 death · 1 event
- Rip Current in Florida, May 9, 20151 death · 1 event
- Tornadoes and Flash Flooding in Oklahoma, May 9, 2015$315,000 · EF1 · 41 events
- Damaging Wind in Illinois, May 9, 2015$125,000 · 61 kt wind · 1 event
- Winter Storm in Wyoming, May 9 to 10, 201530 events
- Tornadoes and Flash Flooding in Colorado, May 9, 2015$3,000 · EF0 · 22 events
- Winter Storm in Nebraska, May 9 to 10, 201522 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565762.